How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Small Animal Veterinarian
Category: Pet
Satisfied Customers: 19152
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Pet Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My dog has some tummy issues as she is on apoquel and it is

Customer Question

my dog has some tummy issues as she is on apoquel and it is leading to some stomach upset. My vet its closed at the moment but I remember him telling me that Riley could take Pepcid to help. Right now her stomach is really gurgling which I think is upsetting her stomach. I gave her about 4mg about 4 hours ago. Can I give her more, or do I have to wait? Also, what is the appropriate dosage for her? She is 13 pounds.
Submitted: 2 months ago.
Category: Pet
Expert:  Dr Scott Nimmo replied 2 months ago.

Hi,I'm Dr Scott. Welcome to JustAnswer, I am working on your question now, you can expect a written reply sometime within the next ten minutes or so.

Expert:  Dr Scott Nimmo replied 2 months ago.

Hello again,

Sorry to hear Riley is uncomfortable, however I have worked out an answer for you below.

1. Pepcid could well help settle her stomach in this sort of situation. A reasonable dose rate would be in the region of 0.5 mg per pound of your dog's bodyweight given orally twice a day. { Meaning 6.5 mg twice a day in Riley's case so you could safely give her 2.5 mg more now }

2. Where I give clients information about drugs or dose rates I like to provide a link so they can check the accuracy of what I have told them and read further on the subject. : LINK

3. But in any case I should be available online for you the next four or five hours today so please do not hesitate to get straight back to me if Riley's condition changes in any way or you would like to talk things over with me further.

Regards,

Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Customer: replied 2 months ago.
I cut a 20mg tablet into quarters, and then I cut one quarter a bit smaller, so the most she got was 5mg. I think she easily got a little less. So what amount can I give her now? and will it help? She still seems a bit uncomfortable.
Customer: replied 2 months ago.
It is a bit hard to get 2.5 exactly, what would happen if she got slightly more than 2.5? I am trying to be as accurate as I can
Customer: replied 2 months ago.
If she has a gurgling stomach, is pepcid the best for this? She is not having very loose stool, but her stomach is definitely making noises. You can tell its bothering her because she will be laying down one second and then pop up and jump off the bed seeming uncomfortable the next
Expert:  Dr Scott Nimmo replied 2 months ago.

Pepcid actually has quite a high margin of safety in the dog so even if you gave a bit more than we calculated the chances are that this will not cause any problem. Given the time scale you should have no problems giving another 1/8 { 2.5 mg } now.

Pepcid is often very good for stomach upsets as opposed to diarrhoea cases, but if these symptoms continue or you note any marked deterioration then it would be best to have a vet check her over.

Regards,

Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Customer: replied 2 months ago.
I have been back and forth to the vet for weeks for other issues, and she has stomach sensitivity so we use tylan powder in her food when she has loose stools, but the gurgling I cant seem to slow down, so I just dont know what is best for it. She seems to still be uncomfortable.
Expert:  Dr Scott Nimmo replied 2 months ago.

Maybe some milk will help settle her stomach as well as the Pepcid, but as I say if these symptoms continue then have her checked over again.

Regards,

Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 2 months ago.

Hello again,

I am just checking back in to see how your dog is getting on after our recent dialogue concerning her stomach issues ...

Please get back to me and let me know how things are going.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue. Such feedback helps me maintain the quality of my answers.